MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number L6IVL080030
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the iliac arteries.300 ivl pulses were delivered at 3 atm.The procedure was successful, and the catheter completely separated upon removal from the 7fr sheath.There was no kinking observed on the device during the procedure.The balloon was fully deflated and all components were successfully retrieved without the need for additional devices.There were no fragments left inside the patient.A covered stent was placed as originally planned, and balloon angioplasty was performed after the stent was deployed.There was no patient harm.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure, detachment of device or device component, was confirmed.The returned catheter was found to be damaged and detached at the inner member and outer shaft.The outer shaft, balloon and distal tip were not returned and could not be investigated further.Based on the reported information and investigation observations, the device likely got stuck during removal and the force used to remove the device caused the outer shaft and balloon to detach.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21753423
Report Number3015053838-2025-00054
Device Sequence Number10161698
Product Code PPN
UDI-Device Identifier00195451000386
UDI-Public(01)00195451000386(17)260731(10)12A240701A
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberL6IVL080030
Device Catalogue NumberL6IVL080030
Device Lot Number12A240701A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR SHEATH - UNKNOWN MANUFACTURER; V18 WIRE - BOSTON SCIENTIFIC
Outcome Attributed to Adverse Event Other;
Patient SexUnknown